MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.A visual inspection was performed on the returned device and found a dent on the probe unit tip.The bending section glue was cracked on the insertion tube and cover.The image was tested and the scope¿s eyepiece was found damaged and there were 2 broken elements noted in the ultrasound image.Further inspection found cuts, scratches, discoloration and chemical damage on the insertion tube.Scratches on the surface of the light guide tube were also noted.The estimator attributed the damage to wear and tear.However, the legal manufacturer will review the content of this complaint for further evaluation.
 
Event or Problem Description
The service center was informed that during an unspecified procedure, the doctor punctured a hole, with a needle, on the distal end by the tip.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the additional information.Please the updates in sections: g4, g7, h2, h6 and h10.The legal manufacturer reviewed the content of this complaint for further investigation.The legal manufacturer reported that the root cause could not be determined.As the results of the dhr review, it was confirmed that there was no abnormality in manufacturing, concession, and variation.The legal manufacturer reported that the most probably cause for the reported event is the following: regarding the perforation of the forceps channel, it was confirmed that the physician had drilled the hole with the needle based on the raised information, so it was caused by the application of external forces due to handling.Damage to the insertion part may have occurred due to external forces or handling by chemicals, because fine scratches and discoloration have been observed.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide additional information related to the device evaluation and investigation.Inspection of the returned device found evidence of cuts, scratches, discoloration and chemical damage on the insertion tube.An investigation determined that the observed damage to the insertion tube was likely a result of user handling.In addition, the legal manufacturer determined that the reported puncture to the distal end of the tip is attributable to user handling.As stated in the instructions for use, as a preventive measure: "do not twist or bend the bending section with your hands.Equipment damage may result." "do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks." "do not attempt to bend the endoscope's insertion section with excessive force.Otherwise, the insertion section may be damaged.".

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10778876
Report Number8010047-2020-08464
Device Sequence Number16416041
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer12/04/2020
01/26/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/31/2020
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1